Alert archive / Washington / Wind Advisories in 2016

Wind Advisory 7, NWS Portland, OR

December 6, 2016

NWS Portland, OR issued this wind advisory at Dec 6, 2016, 8:19 PM PST. It took effect at Dec 7, 2016, 3:00 PM PST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2016, 8:19 PM PST (04:19 UTC)
In effect from
Dec 7, 2016, 3:00 PM PST
Expired
Dec 8, 2016, 4:00 PM PST
In force
25 hr
Issued by
NWS Portland, OR

The text

As transmitted.

908 
WWUS76 KPQR 070419
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
819 PM PST TUE DEC 6 2016

ORZ006-WAZ039-072000-
/O.NEW.KPQR.WI.Y.0007.161207T2300Z-161209T0000Z/
GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY...
GRESHAM...VANCOUVER...BATTLE GROUND...WASHOUGAL
819 PM PST TUE DEC 6 2016

...WIND ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 4 PM PST
THURSDAY FOR THE GREATER PORTLAND AND VANCOUVER METRO AREA...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 4 PM PST
THURSDAY.


* EAST METRO AND IN THE WEST HILLS: EAST WINDS 30 TO 40 MPH WITH
  GUSTS TO 55 MPH.

* ELSEWHERE IN THE METRO AREA: EAST WINDS 20 TO 25 MPH WITH GUSTS
  35 TO 45 MPH.

* TIMING: INCREASING WEDNESDAY AFTERNOON AND CONTINUING THROUGH
  THURSDAY. STRONGEST WINDS LIKELY TO BE THURSDAY MORNING.

* WIND CHILL: MAINLY IN THE TEENS AND 20S...THOUGH LOCALLY AS LOW
  AS 5 TO 10 DEGREES EAST METRO AND IN THE WEST HILLS. 

* IMPACTS: THE STRONGEST EAST WIND EVENT SO FAR THIS SEASON...
  COMBINED WITH EXPECTED SNOW AND ICE THURSDAY...WILL LIKELY
  CAUSE SOME TREE DAMAGE AND POWER OUTAGES. THE WINDS MAY MAKE
  TRAVEL DIFFICULT AT TIMES...PARTICULARLY ON NORTH-SOUTH BRIDGES
  SUCH AS THE INTERSTATE BRIDGE ALONG INTERSTATE 5 AND THE GLENN
  JACKSON BRIDGE ALONG INTERSTATE 205.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

WEAGLE/NEUMAN
4 follow-up statements
143 
WWUS76 KPQR 071934
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1134 AM PST WED DEC 7 2016

ORZ006-WAZ039-080600-
/O.CON.KPQR.WI.Y.0007.161207T2300Z-161209T0000Z/
GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY...
GRESHAM...VANCOUVER...BATTLE GROUND...WASHOUGAL
1134 AM PST WED DEC 7 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 PM PST THURSDAY FOR THE GREATER PORTLAND AND VANCOUVER METRO
AREA...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 PM PST THURSDAY. 

* EAST METRO AND IN THE WEST HILLS: EAST WINDS 30 TO 40 MPH WITH 
  GUSTS TO 55 MPH. 

* ELSEWHERE IN THE METRO AREA: EAST WINDS 20 TO 25 MPH WITH 
  GUSTS 35 TO 45 MPH. 

* TIMING: INCREASING WEDNESDAY AFTERNOON AND CONTINUING THROUGH 
  THURSDAY. STRONGEST WINDS LIKELY TO BE THURSDAY MORNING.

* WIND CHILL: MAINLY IN THE TEENS AND 20S...THOUGH LOCALLY AS 
  LOW AS 5 TO 10 DEGREES EAST METRO AND IN THE WEST HILLS. 

* IMPACTS: THE STRONGEST EAST WIND EVENT SO FAR THIS SEASON... 
  COMBINED WITH EXPECTED SNOW AND ICE THURSDAY...WILL LIKELY 
  CAUSE SOME TREE DAMAGE AND POWER OUTAGES. THE WINDS MAY MAKE 
  TRAVEL DIFFICULT AT TIMES...PARTICULARLY ON NORTH-SOUTH 
  BRIDGES SUCH AS THE INTERSTATE BRIDGE ALONG INTERSTATE 5 AND 
  THE GLENN JACKSON BRIDGE ALONG INTERSTATE 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
242 
WWUS76 KPQR 080528
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
928 PM PST WED DEC 7 2016

ORZ006-WAZ039-081500-
/O.CON.KPQR.WI.Y.0007.000000T0000Z-161209T0000Z/
GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY...
GRESHAM...VANCOUVER...BATTLE GROUND...WASHOUGAL
928 PM PST WED DEC 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY FOR THE
GREATER PORTLAND AND VANCOUVER METRO AREA...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. 

* EAST METRO AND IN THE WEST HILLS: EAST WINDS 30 TO 40 MPH WITH 
  GUSTS TO 55 MPH. 

* ELSEWHERE IN THE METRO AREA: EAST WINDS 20 TO 25 MPH WITH 
  GUSTS 35 TO 45 MPH.

* TIMING: TONIGHT CONTINUING THROUGH THURSDAY. STRONGEST WINDS
  LIKELY TO BE THURSDAY MORNING.

* WIND CHILL: MAINLY IN THE TEENS AND 20S.

* IMPACTS: THE STRONGEST EAST WIND EVENT SO FAR THIS SEASON... 
  COMBINED WITH EXPECTED SNOW AND ICE THURSDAY...WILL LIKELY 
  CAUSE SOME TREE DAMAGE AND POWER OUTAGES. THE WINDS MAY MAKE 
  TRAVEL DIFFICULT AT TIMES...PARTICULARLY ON NORTH-SOUTH 
  BRIDGES SUCH AS THE INTERSTATE BRIDGE ALONG INTERSTATE 5 AND 
  THE GLENN JACKSON BRIDGE ALONG INTERSTATE 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

WEAGLE
551 
WWUS76 KPQR 081335
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
535 AM PST THU DEC 8 2016

ORZ006-WAZ039-090000-
/O.CON.KPQR.WI.Y.0007.000000T0000Z-161209T0000Z/
GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY...
GRESHAM...VANCOUVER...BATTLE GROUND...WASHOUGAL
535 AM PST THU DEC 8 2016

...WIND ADVISORY REMAINS IN EFFECT FOR THE GREATER PORTLAND AND 
VANCOUVER METRO AREA UNTIL 4 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* EAST METRO AND IN THE WEST HILLS: EAST WINDS 30 TO 40 MPH WITH 
  GUSTS TO 55 MPH. 

* ELSEWHERE IN THE METRO AREA: EAST WINDS 20 TO 25 MPH WITH 
  GUSTS 35 TO 45 MPH.

* TIMING: STRONGEST WINDS LIKELY TO BE THIS MORNING.

* WIND CHILL: MAINLY IN THE TEENS AND 20S.

* IMPACTS: TREE DAMAGE AND POWER OUTAGES HAVE ALREADY BEEN
  REPORTED. THE WINDS MAY MAKE TRAVEL DIFFICULT AT
  TIMES...PARTICULARLY ON NORTH-SOUTH BRIDGES SUCH AS THE
  INTERSTATE BRIDGE ALONG INTERSTATE 5 AND THE GLENN JACKSON
  BRIDGE ALONG INTERSTATE 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
341 
WWUS76 KPQR 082351
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
351 PM PST THU DEC 8 2016

ORZ006-WAZ039-090100-
/O.EXP.KPQR.WI.Y.0007.000000T0000Z-161209T0000Z/
GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY...
GRESHAM...VANCOUVER...BATTLE GROUND...WASHOUGAL
351 PM PST THU DEC 8 2016

...WIND ADVISORY FOR THE GREATER PORTLAND AND VANCOUVER METRO
AREA WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON.
WINDS HAVE DROPPED SOME AND WILL CONTINUE TO DECREASE THROUGH THE
EVENING AND OVERNIGHT HOURS. HOWEVER, CONDITIONS WILL REMAIN
BREEZY AT LEAST THROUGH THE EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Dec 6, 4:19 PM PST, 4 hours earlier.

Area forecast discussion, Dec 6, 4:19 PM PST, 4 hours before
Area Forecast Discussion
National Weather Service Portland Oregon
419 PM PST Tue Dec  6 2016

.SYNOPSIS...Clouds will be decreasing from the north this afternoon
and evening as drier northerly flow spreads in. An upper ridge will
build in tonight and Wednesday for drying, with increasing offshore
winds on Wednesday. A strong winter storm will begin to spread in
from the south and impact the area Thursday with a mix of snow and
sleet changing to freezing rain and sleet and eventually to rain from
south to north through the entire day of Thursday. Strong east winds
through the Gorge and south to southeast winds along the coast are
expected. Most places will be rain Thursday night and rain showers
Friday except mixed precipitation will continue in the Gorge into
Friday. More typical unsettled weather will continue through the
weekend and into early next week.

&&

.UPDATE...Issued a quick update to the forecast as clouds remain
stubborn across much of NW Oregon away from the coast and PDX metro.
A few flurries or snow showers will be possible across the Oregon
Cascade passes this evening, but should decrease fairly quickly after
sunset.  Weagle

&&

.SHORT TERM...Tonight through Thursday...Weather continues to slowly
improve from north to south this afternoon with decreasing clouds.
Low clouds in the valley may take a while to break up late today
especially south of Portland.

An upper ridge will build in tonight and Wednesday for dry weather.
Expect areas of valley freezing fog and low clouds to redevelop
tonight and Wednesday morning. A light easterly gradient will develop
in the Gorge later tonight, then increase on Wednesday with most
places seeing some wind Wednesday. Tonight will be cold in the wake
of the Monday system, and Wednesday will continue to be cold and
somewhat bitter feeling from the effects of the wind.

Attention then turns to the very significant winter storm for later
Wednesday night and Thursday, the strongest winter storm of this sort
we have had in quite a while. Not much change from the ideas
presented this morning.

Look for mixed precipitation to slowly lift north through the area
Wednesday night, probably just approaching the Portland area around 4
am, and may not start before decision makers make calls about school
closures. The mixed precipitation will then spread north Thursday
morning. Look for a brief period of an inch or two of snow or sleet
in the inland areas from about Salem south late Wednesday night
before changing to freezing rain and sleet Thursday morning and rain
late Thursday morning and afternoon. Farther north in the inland
areas around Portland northward look for 1 to 3 or 2 to 4 inches of
snow in the morning before changing over to sleet then freezing rain
in the afternoon with up to about a quarter inch of ice possible. The
Portland area north should change to rain in the evening. The Gorge
and Upper Hood River Valley will see several inches of snow Thursday,
with freezing rain and sleet moving in Thursday night, possibly
lingering into Friday. The Cascades will mainly see some snow with
some rain below the rising snow levels.

The coast may start as mixed precipitation as well, with just a brief
period Wednesday night on the central Coast but a longer period
lasting well into Thursday morning on the north coast.

The models are showing a decent low moving up the coast Thursday into
Thursday night that will bring strong east winds to the Columbia
River area, and southeast to south winds along the coast. Details
differ from model run to model run but will need to watch for high
winds along the coast late Thursday and Thursday night.

Friday will see a lot of onshore flow and showers with snow in the
Cascades as showers rotate inland along the southern periphery of the
low to our north. Looks like a good accumulation of snow in the
Cascades on Friday.

Bottom line is that Thursday for much of the area weather is going to
cause a lot of problems. Tolleson

.LONG TERM...Friday night through Tuesday...Continuing onshore
orographic flow will continue wet conditions through the weekend.
Snow levels will hover between 2 and 3kft resulting in continuing
Cascades snow and even some snow on the higher peaks of the Coast
Range.

By the beginning of next week, model uncertainty increases with
several different pieces of energy moving through the Pacific NW,
but differing model solutions on the strength and timing. It is
worth noting that the arctic high which has brought our cold air
this week is continuing to recharge in Canada. Most models keep the
coldest air further east, however, the GFS locks the cold air into
the Columbia Basin once again. Around half of the GFS ensembles are
showing a high greater than 1035mb surface high settling in to the
Columbia Basin at some point in the first half of next week. Once we
get through the storm system this Thursday, models should come into
better agreement in this timeframe.

Despite the medium range model variance, the GFS, GEM, and ECMWF all
show a fairly strong low pressure system moving inland along the
Oregon coast next Thursday. Typically would wait to mention a system
almost 9 days out, especially with the model uncertainty in the
medium range, but this system has been showing up on the GFS now for
a few days and now that the other models are on board, it is worth
watching as it could be our next impactful weather system.

/Bentley
&&

.AVIATION...Showers have mostly dissipated this afternoon, but
some MVFR and IFR clouds remain. Expect to see clearing through
the evening hours from north to south. Clear skies tonight may
allow IFR freezing fog to form into Wed AM but there is also a
possibility that IFR ceilings will form instead of fog. Either
way, expect deteriorating conditions by Wednesday morning.
However, developing offshore flow should prevent fog from forming
in areas adjacent to the gorge and at the coast, where skies
should remain clear.

KPDX AND APPROACHES...Clearing conditions this afternoon. Expect
light offshore flow to prevent any fog formation overnight into
Wed. Bowen
&&

.MARINE...Seas are on their way down this afternoon with local
buoys showing 9 to 11 ft. Expect the downward trend to continue
through tonight, with seas dropping to around 6 ft by Wednesday
morning. Winds will remain light through tonight and then begin to
pick up Wednesday morning as offshore flow strengthens. The
strongest winds Wednesday and Wednesday night will likely be near
coastal gaps.

A strong frontal system will then approach Thu. There is some
disagreement on exactly what track this system will take, but it
appears likely that we will see a period of gale force southerly
winds at some point Thu. Expect winds to remain gusty out of the
west Fri on the back side of the low, but confidence is low on
the details right now. Peak seas will be delayed from the winds
Thursday, approaching 20 ft late Thursday night and into Friday
but then quickly decreasing into the day Saturday. Right now winds
and seas look fairly benign for much of the weekend. Bowen
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Storm Watch from late Wednesday night through late
     Thursday night for Central Columbia River Gorge-Upper Hood
     River Valley-Western Columbia River Gorge.

     Winter Storm Watch from late Wednesday night through Thursday
     afternoon for Coast Range of Northwest Oregon-Greater
     Portland Metro Area-Lower Columbia-Northern Oregon Cascade
     Foothills.

     Winter Storm Watch from Wednesday evening through Thursday
     morning for Cascade Foothills in Lane County-Central Coast
     Range of Western Oregon-South Willamette Valley.

     Winter Storm Watch from late Wednesday night through Thursday
     morning for Central Willamette Valley.

WA...Winter Storm Watch from late Wednesday night through late
     Thursday night for Central Columbia River Gorge-Western
     Columbia River Gorge.

     Winter Storm Watch from late Wednesday night through Thursday
     afternoon for Greater Vancouver Area-I-5 Corridor in
     Cowlitz County-South Washington Cascade Foothills-Willapa
     Hills.

PZ...Small Craft Advisory for winds from 7 AM Wednesday to 10 AM PST
     Thursday for Coastal Waters from Cape Shoalwater WA to
     Florence OR out 60 nm.

     Small Craft Advisory for hazardous seas until 4 PM PST this
     afternoon for Coastal Waters from Cape Shoalwater WA to
     Florence OR out 60 nm.

&&

Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland

This discussion is for Northwest Oregon and Southwest Washington
from the Cascade crest to 60 nautical miles offshore. The area is
commonly referred to as the forecast area.
Hazardous weather outlook, Dec 6, 4:19 AM PST, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
419 AM PST TUE DEC 6 2016

ORZ003-004-007-008-WAZ020-071230-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WILLAPA HILLS-
419 AM PST TUE DEC 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OREGON AND
SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS WILL END TODAY. SNOW LEVEL REMAINS AROUND 1000
FEET...WITH LESS THAN AN INCH OF ACCUMULATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW...SLEET AND FREEZING RAIN WILL SPREAD ACROSS THE REGION LATER
WEDNESDAY NIGHT. THIS PRECIPITATION WILL CONTINUE INTO THURSDAY
MORNING BEFORE TRANSITIONING TO RAIN AS TEMPERATURES CLIMB ABOVE
FREEZING. THERE IS POTENTIAL FOR SOME ACCUMULATION OF SNOW AND
ICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOW AND ICE ACCUMULATIONS LIKELY WILL BE
NEEDED ON THURSDAY.

ORZ005-006-WAZ022-039-071230-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
419 AM PST TUE DEC 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OREGON AND
SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW WILL SPREAD ACROSS THE REGION LATE WEDNESDAY NIGHT...AND
CONTINUE THROUGH THURSDAY MORNING. SNOW WILL TRANSITION TO
RAIN...SLEET AND FREEZING RAIN BY EARLY THURSDAY AFTERNOON. AS
TEMPERATURES CLIMB ABOVE FREEZING TOWARDS EVENING...SHOULD SEE ALL
RAIN ACROSS THE REGION. THERE IS POTENTIAL FOR ACCUMULATION OF 2
TO 4 INCHES OF SNOW AND SLEET...WITH PERHAPS UP TO A QUARTER OF AN
INCH OF ICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOW AND ICE ACCUMULATIONS LIKELY WILL BE
NEEDED ON THURSDAY.

ORZ014>016-WAZ045-046-071230-
UPPER HOOD RIVER VALLEY-WESTERN COLUMBIA RIVER GORGE-
CENTRAL COLUMBIA RIVER GORGE-
419 AM PST TUE DEC 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OREGON AND
SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW WILL SPREAD ACROSS THE REGION LATE WEDNESDAY NIGHT...AND
CONTINUE THROUGH THURSDAY MORNING. SNOW WILL TRANSITION TO
RAIN...SLEET AND FREEZING RAIN THURSDAY NIGHT. THERE IS POTENTIAL
FOR ACCUMULATION OF 6 TO 10 INCHES OF SNOW AND SLEET...WITH A
QUARTER TO HALF OF AN INCH OF ICE. STRONG GUSTY EAST WINDS WILL
CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOW AND ICE ACCUMULATIONS LIKELY WILL BE
NEEDED ON THURSDAY.

ORZ010>013-WAZ019-040-071230-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-SOUTH WASHINGTON CASCADE FOOTHILLS-
419 AM PST TUE DEC 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OREGON AND
SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT.

SNOW SHOWERS WILL END TODAY...BUT GENERALLY ONLY 1 TO 3 INCHES OF
NEW SNOW IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW WILL INCREASE LATE WEDNESDAY NIGHT...AND CONTINUE THROUGH
THURSDAY NIGHT...WITH UP TO A FOOT OF NEW SNOW EXPECTED. STEADY
SNOW WILL TRANSITION TO SHOWERS ON FRIDAY...BUT WITH SNOW LEVEL
HOVERING AT 2000 TO 2500 FEET... SEVERAL FEET OF SNOW WILL
ACCUMULATE BETWEEN FRIDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOW AND ICE ACCUMULATIONS LIKELY WILL BE
NEEDED ON THURSDAY THROUGH THIS WEEKEND.

In the hours before

Special weather statement, Dec 6, 2:38 PM PST, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Portland OR
238 PM PST Tue Dec 6 2016

ORZ001-002-WAZ021-072300-
North Oregon Coast-Central Oregon Coast-South Washington Coast-
Including the cities of...Astoria...Cannon Beach...Tillamook...
Netarts...Pacific City...Lincoln City...Newport...
Cape Foulweather...Yachats...Florence...Raymond...Long Beach...
Ocean Park...Naselle...Cathlamet...Cape Disappointment
238 PM PST Tue Dec 6 2016

...MIXED WINTER PRECIPITATION POSSIBLE ALONG THE SOUTH WASHINGTON
AND NORTH AND CENTRAL OREGON COASTS LATE WEDNESDAY NIGHT AND
THURSDAY...

A strong weather system will spread moisture over an existing cold
air mass along the coast late Wednesday night and Thursday.

Mixed precipitation of sleet and freezing rain are possible.
Amounts along the central Oregon coast will probably be light and
brief before changing over to rain Thursday morning.

Farther north...the low level cold air will last longer and some
ice or even snow accumulations are possible through a good part of
Thursday morning before changing to rain later in the day.

Be prepared for some winter weather along the coast Thursday.

For additional weather information visit our web site at
www.weather.gov/portland
Special weather statement, Dec 6, 7:07 PM PST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service PORTLAND OR
707 PM PST Tue Dec 6 2016

ORZ001>003-005>007-010-014-016-WAZ020>022-039-040-046-071600-
North Oregon Coast-Central Oregon Coast-
Coast Range of Northwest Oregon-Lower Columbia-
Greater Portland Metro Area-Central Willamette Valley-
Northern Oregon Cascade Foothills-Upper Hood River Valley-
Central Columbia River Gorge-Willapa Hills-South Washington Coast-
I-5 Corridor in Cowlitz County-Greater Vancouver Area-
South Washington Cascade Foothills-
Including the cities of...Astoria...Cannon Beach...Tillamook...
Netarts...Pacific City...Lincoln City...Newport...
Cape Foulweather...Yachats...Florence...Vernonia...Jewell...
Sunset Summit...Lees Camp...Trask...St. Helens...Clatskanie...
Hillsboro...Portland...Wilsonville...Oregon City...Gresham...
Troutdale...Salem...McMinnville...Woodburn...Stayton...Dallas...
Sandy...Estacada...Silver Falls State Park...Sweet Home...
Parkdale...Odell...Hood River...Willapa...Frances...
Elk Mountain...Ryderwood...Raymond...Long Beach...Ocean Park...
Naselle...Cathlamet...Cape Disappointment...Longview...Kelso...
Castle Rock...Vancouver...Battle Ground...Ridgefield...
Washougal...Yacolt...Amboy...Toutle...Ariel...Lake Merwin...
Yale Lake...Cougar...Carson...Underwood
707 PM PST Tue Dec 6 2016

...SOME ROADS LIKELY TO BE ICY TONIGHT AND WEDNESDAY MORNING...

THE COLDEST NIGHT SO FAR THIS SEASON WILL ALLOW TEMPERATURES TO
DROP INTO THE 20S FOR MUCH OF SOUTHWEST WASHINGTON AND NORTHWEST
OREGON TONIGHT. ENOUGH MOISTURE LINGERS NEAR THE GROUND THAT ROADS
AND SIDEWALKS MAY BECOME FROSTY OR ICY OVERNIGHT...RESULTING IN
SOME SLICK SPOTS TONIGHT AND WEDNESDAY MORNING. SECONDARY AND
UNTREATED ROADS WILL BE MOST SUSCEPTIBLE TO BECOMING ICY.

USE CAUTION IF PLANNING ON DRIVING TONIGHT OR WEDNESDAY MORNING.
BLACK ICE CAN BE DIFFICULT TO SPOT AT ANY SPEED...AND CAN CAUSE A
VEHICLE TO LOSE TRACTION WITH LITTLE WARNING.

WEAGLE
Special weather statement, Dec 6, 7:18 PM PST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
National Weather Service PORTLAND OR
718 PM PST Tue Dec 6 2016

ORZ003-005>007-010-014-016-WAZ020-022-039-040-046-071700-
Coast Range of Northwest Oregon-Lower Columbia-
Greater Portland Metro Area-Central Willamette Valley-
Northern Oregon Cascade Foothills-Upper Hood River Valley-
Central Columbia River Gorge-Willapa Hills-I-
5 Corridor in Cowlitz County-Greater Vancouver Area-
South Washington Cascade Foothills-
Including the cities of...Vernonia...Jewell...Sunset Summit...
Lees Camp...Trask...St. Helens...Clatskanie...Hillsboro...
Portland...Wilsonville...Oregon City...Gresham...Troutdale...
Salem...McMinnville...Woodburn...Stayton...Dallas...Sandy...
Estacada...Silver Falls State Park...Sweet Home...Parkdale...
Odell...Hood River...Willapa...Frances...Elk Mountain...
Ryderwood...Longview...Kelso...Castle Rock...Vancouver...
Battle Ground...Ridgefield...Washougal...Yacolt...Amboy...
Toutle...Ariel...Lake Merwin...Yale Lake...Cougar...Carson...
Underwood
718 PM PST Tue Dec 6 2016

...SOME ROADS LIKELY TO BE ICY TONIGHT AND WEDNESDAY MORNING...

THE COLDEST NIGHT SO FAR THIS SEASON WILL ALLOW TEMPERATURES TO
DROP INTO THE 20S FOR MUCH OF SOUTHWEST WASHINGTON AND NORTHWEST
OREGON TONIGHT. ENOUGH MOISTURE LINGERS NEAR THE GROUND THAT ROADS
AND SIDEWALKS MAY BECOME FROSTY OR ICY OVERNIGHT...RESULTING IN
SOME SLICK SPOTS TONIGHT AND WEDNESDAY MORNING. SECONDARY AND
UNTREATED ROADS WILL BE MOST SUSCEPTIBLE TO BECOMING ICY.

USE CAUTION IF PLANNING ON DRIVING TONIGHT OR WEDNESDAY MORNING.
BLACK ICE CAN BE DIFFICULT TO SPOT AT ANY SPEED...AND CAN CAUSE A
VEHICLE TO LOSE TRACTION WITH LITTLE WARNING.

ORZ001-002-WAZ021-071700-
North Oregon Coast-Central Oregon Coast-South Washington Coast-
Including the cities of...Astoria...Cannon Beach...Tillamook...
Netarts...Pacific City...Lincoln City...Newport...
Cape Foulweather...Yachats...Florence...Raymond...Long Beach...
Ocean Park...Naselle...Cathlamet...Cape Disappointment
718 PM PST Tue Dec 6 2016

...SOME ROADS LIKELY TO BE ICY TONIGHT AND WEDNESDAY MORNING...

...MIXED WINTER PRECIPITATION POSSIBLE ALONG THE SOUTH WASHINGTON
AND NORTH AND CENTRAL OREGON COASTS LATE WEDNESDAY NIGHT AND
THURSDAY...

THE COLDEST NIGHT SO FAR THIS SEASON WILL ALLOW TEMPERATURES TO
DROP INTO THE 20S FOR MUCH OF SOUTHWEST WASHINGTON AND NORTHWEST
OREGON TONIGHT. ENOUGH MOISTURE LINGERS NEAR THE GROUND THAT ROADS
AND SIDEWALKS MAY BECOME FROSTY OR ICY OVERNIGHT...RESULTING IN
SOME SLICK SPOTS TONIGHT AND WEDNESDAY MORNING. SECONDARY AND
UNTREATED ROADS WILL BE MOST SUSCEPTIBLE TO BECOMING ICY.

USE CAUTION IF PLANNING ON DRIVING TONIGHT OR WEDNESDAY MORNING.
BLACK ICE CAN BE DIFFICULT TO SPOT AT ANY SPEED...AND CAN CAUSE A
VEHICLE TO LOSE TRACTION WITH LITTLE WARNING.

ADDITIONALLY...A STRONG WEATHER SYSTEM WILL SPREAD MOISTURE OVER
AN EXISTING COLD AIR MASS ALONG THE COAST LATE WEDNESDAY NIGHT AND
THURSDAY.

MIXED PRECIPITATION OF SLEET AND FREEZING RAIN ARE POSSIBLE.
AMOUNTS ALONG THE CENTRAL OREGON COAST WILL PROBABLY BE LIGHT AND
BRIEF BEFORE CHANGING OVER TO RAIN THURSDAY MORNING.

FARTHER NORTH...THE LOW LEVEL COLD AIR WILL LAST LONGER AND SOME
ICE OR EVEN SNOW ACCUMULATIONS ARE POSSIBLE THROUGH A GOOD PART OF
THURSDAY MORNING BEFORE CHANGING TO RAIN LATER IN THE DAY.

OVERALL...BE PREPARED FOR SLICK ROADS TONIGHT INTO WEDNESDAY...
AND FOR SOME WINTER WEATHER ALONG THE COAST THURSDAY.

WEAGLE/TOLLESON

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:00 PM PSTWinter Storm WarningPQR62 hr
Dec 6, 8:44 PM PSTGale WatchPQR18 hr
Dec 7, 8:30 AM PSTGale WarningPQR36 hr
Dec 7, 1:44 PM PSTWinter Weather AdvisoryPQR23 hr

Nearby

Wind Advisories in Washington, 2016Wind Advisories in Oregon, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.